Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2013, Article ID 756281, 11 pages
http://dx.doi.org/10.1155/2013/756281
Research Article

A New Linearized Crank-Nicolson Mixed Element Scheme for the Extended Fisher-Kolmogorov Equation

1School of Statistics and Mathematics, Inner Mongolia University of Finance and Economics, Hohhot 010070, China
2School of Mathematical Sciences, Inner Mongolia University, Hohhot 010021, China

Received 26 April 2013; Accepted 3 June 2013

Academic Editors: W.-S. Du and T. Ozawa

Copyright © 2013 Jinfeng Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Z. X. Chen, “Analysis of expanded mixed methods for fourth-order elliptic problems,” Numerical Methods for Partial Differential Equations, vol. 13, no. 5, pp. 483–503, 1997. View at Google Scholar · View at Scopus
  2. J. C. Li, “Optimal error estimates of mixed finite element methods for a fourth-order nonlinear elliptic problem,” Journal of Mathematical Analysis and Applications, vol. 334, no. 1, pp. 183–195, 2007. View at Publisher · View at Google Scholar · View at Scopus
  3. J. C. Li, “Mixed methods for fourth-order elliptic and parabolic problems using radial basis functions,” Advances in Computational Mathematics, vol. 23, no. 1-2, pp. 21–30, 2005. View at Publisher · View at Google Scholar · View at Scopus
  4. J. C. Li, “Optimal convergence analysis of mixed finite element methods for fourth-order elliptic and parabolic problems,” Numerical Methods for Partial Differential Equations, vol. 22, no. 4, pp. 884–896, 2006. View at Publisher · View at Google Scholar · View at Scopus
  5. X. L. Cheng, W. M. Han, and H. C. Huang, “Some mixed finite element methods for biharmonic equation,” Journal of Computational and Applied Mathematics, vol. 126, no. 1-2, pp. 91–109, 2000. View at Publisher · View at Google Scholar · View at Scopus
  6. Y. Liu, H. Li, S. He, W. Gao, and Z. C. Fang, “H1-Galerkin mixed element method and numerical simulation for the fourth-order parabolic partial differential equations,” Mathematica Numerica Sinica, vol. 34, no. 2, pp. 259–274, 2012. View at Google Scholar
  7. D. Y. Shi, S. P. Mao, and S. C. Chen, “On the anisotropic accuracy analysis of ACM's nonconforming finite element,” Journal of Computational Mathematics, vol. 23, no. 6, pp. 635–646, 2005. View at Google Scholar · View at Scopus
  8. M. Wang, Z. C. Shi, and J. C. Xu, “Some n-rectangle nonconforming elements for fourth order elliptic equations,” Journal of Computational Mathematics, vol. 25, no. 4, pp. 408–420, 2007. View at Google Scholar · View at Scopus
  9. W. Ming and J. C. Xu, “The Morley element for fourth order elliptic equations in any dimensions,” Numerische Mathematik, vol. 103, no. 1, pp. 155–169, 2006. View at Publisher · View at Google Scholar · View at Scopus
  10. H. R. Chen and S. C. Chen, “C0-nonconforming elements for fourth order elliptic problem,” Mathematica Numerica Sinica, vol. 35, no. 1, pp. 21–30, 2012. View at Google Scholar
  11. L. Wang, Y. K. Wu, and X. P. Xie, “Uniformly stable rectangular elements for fourth order elliptic singular perturbation problems,” Numerical Methods for Partial Differential Equations, vol. 29, no. 3, pp. 721–737, 2013. View at Publisher · View at Google Scholar
  12. J. Hu and Z. C. Shi, “The best L2 norm error estimate of lower order finite element methods for the fourth order problem,” Journal of Computational Mathematics, vol. 30, no. 5, pp. 449–460, 2012. View at Publisher · View at Google Scholar
  13. W. B. Chen and Y. Q. Wang, “A mixed finite element method for thin film epitaxy,” Numerische Mathematik, vol. 122, no. 4, pp. 771–793, 2012. View at Publisher · View at Google Scholar
  14. H. Bi, S. X. Ren, and Y. D. Yang, “Conforming finite element approximations for a fourth-order Steklov eigenvalue problem,” Mathematical Problems in Engineering, vol. 2011, Article ID 873152, 13 pages, 2011. View at Publisher · View at Google Scholar · View at Scopus
  15. X. H. Yang, D. Xu, and H. X. Zhang, “Crank-Nicolson/quasi-wavelets method for solving fourth order partial integro-differential equation with a weakly singular kernel,” Journal of Computational Physics, vol. 234, no. 1, pp. 317–329, 2013. View at Publisher · View at Google Scholar
  16. T. Zhang, “Finite element analysis for Cahn-Hilliard equation,” Mathematica Numerica Sinica, vol. 28, no. 3, pp. 281–292, 2006. View at Google Scholar
  17. X. B. Feng and A. Prohl, “Error analysis of a mixed finite element method for the Cahn-Hilliard equation,” Numerische Mathematik, vol. 99, no. 1, pp. 47–84, 2004. View at Publisher · View at Google Scholar · View at Scopus
  18. Q. Du, L. Ju, and L. Tian, “Finite element approximation of the Cahn-Hilliard equation on surfaces,” Computer Methods in Applied Mechanics and Engineering, vol. 200, no. 29–32, pp. 2458–2470, 2011. View at Publisher · View at Google Scholar · View at Scopus
  19. Y. N. He, Y. X. Liu, and T. Tang, “On large time-stepping methods for the Cahn-Hilliard equation,” Applied Numerical Mathematics, vol. 57, no. 5–7, pp. 616–628, 2007. View at Publisher · View at Google Scholar · View at Scopus
  20. Y. F. Yang, X. L. Feng, and Y. N. He, “Large time-stepping method based on the finite element discretization for the Cahn-Hilliard equation,” Journal of Applied Mathematics & Informatics, vol. 29, no. 5-6, pp. 1129–1141, 2011. View at Google Scholar
  21. Y. N. He and Y. X. Liu, “Stability and convergence of the spectral Galerkin method for the Cahn-Hilliard equation,” Numerical Methods for Partial Differential Equations, vol. 24, no. 6, pp. 1485–1500, 2008. View at Publisher · View at Google Scholar · View at Scopus
  22. S. M. Choo and Y. J. Lee, “A discontinuous Galerkin method for the Cahn-Hilliard equation,” Journal of Applied Mathematics and Computing, vol. 18, no. 1-2, pp. 113–126, 2005. View at Google Scholar · View at Scopus
  23. S. M. Choo, S. K. Chung, and K. I. Kim, “Conservative nonlinear difference scheme for the Cahn-Hilliard equation,” Computers & Mathematics with Applications, vol. 39, no. 1-2, pp. 229–243, 2000. View at Google Scholar · View at Scopus
  24. Y. Liu, H. Li, S. He, W. Gao, and Z. C. Fang, “A C1-conforming finite element method for nonlinear fourth-order hyperbolic equation,” World Academy of Science, Engineering and Technology, vol. 80, pp. 1423–1427, 2011. View at Google Scholar · View at Scopus
  25. S. He, H. Li, and Y. Liu, “Analysis of mixed finite element methods for fourth-order wave equations,” Computers & Mathematics with Applications, vol. 65, no. 1, pp. 1–16, 2013. View at Publisher · View at Google Scholar
  26. L. J. T. Doss and A. P. Nandini, “An H1-Galerkin mixed finite element method for the extended Fisher-Kolmogorov equation,” International Journal of Numerical Analysis & Modeling B, vol. 3, no. 4, pp. 460–485, 2012. View at Google Scholar
  27. P. Danumjaya and A. K. Pani, “Mixed finite element methods for a fourth order reaction diffusion equation,” Numerical Methods for Partial Differential Equations, vol. 28, no. 4, pp. 1227–1251, 2012. View at Publisher · View at Google Scholar · View at Scopus
  28. P. Danumjaya and A. K. Pani, “Numerical methods for the extended Fisher-Kolmogorov (EFK) equation,” International Journal of Numerical Analysis & Modeling, vol. 3, no. 2, pp. 186–210, 2006. View at Google Scholar
  29. S. C. Chen and H. R. Chen, “New mixed element schemes for second order elliptic problem,” Mathematica Numerica Sinica, vol. 32, no. 2, pp. 213–218, 2010. View at Google Scholar
  30. F. Shi, J. P. Yu, and K. T. Li, “A new stabilized mixed finite-element method for Poisson equation based on two local Gauss integrations for linear element pair,” International Journal of Computer Mathematics, vol. 88, no. 11, pp. 2293–2305, 2011. View at Publisher · View at Google Scholar · View at Scopus
  31. D. Y. Shi and Y. D. Zhang, “High accuracy analysis of a new nonconforming mixed finite element scheme for Sobolev equations,” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3176–3186, 2011. View at Publisher · View at Google Scholar · View at Scopus
  32. Z. Weng, X. Feng, and P. Huang, “A new mixed finite element method based on the Crank-Nicolson scheme for the parabolic problems,” Applied Mathematical Modelling, vol. 36, no. 10, pp. 5068–5079, 2012. View at Publisher · View at Google Scholar · View at Scopus
  33. L. Li, P. Sun, and Z. D. Luo, “A new mixed finite element formulation and error estimates for parabolic problems,” Acta Mathematica Scientia, vol. 32, no. 6, pp. 1158–1165, 2012. View at Google Scholar
  34. Y. Liu, H. Li, W. Gao, S. He, and Z. C. Fang, “A novel characteristic expanded mixed method for reaction-convection-diffusion problems,” Journal of Applied Mathematics, vol. 2013, Article ID 683205, 11 pages, 2013. View at Publisher · View at Google Scholar
  35. D. Y. Shi and Q. L. Tang, “A new characteristic nonconforming mixed finite element scheme for convection-dominated diffusion problem,” Journal of Applied Mathematics, vol. 2013, Article ID 951692, 10 pages, 2013. View at Publisher · View at Google Scholar
  36. P. G. Ciarlet, Finite Element Method for Elliptic Problems, North-Holland, Amsterdam, The Netherlands, 1978.
  37. Z. D. Luo, Mixed Finite Element Methods and Applications, Chinese Science Press, Beijing, China, 2006.
  38. S. M. Zheng and A. Milani, “Exponential attractors and inertial manifolds for singular perturbations of the Cahn-Hilliard equations,” Nonlinear Analysis: Theory, Methods and Applications, vol. 57, no. 5-6, pp. 843–877, 2004. View at Publisher · View at Google Scholar · View at Scopus